Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The Brumer-Stark conjecture in some families of extensions of specified degree
HTML articles powered by AMS MathViewer

by Cornelius Greither, Xavier-François Roblot and Brett A. Tangedal PDF
Math. Comp. 73 (2004), 297-315 Request permission

Corrigendum: Math. Comp. 84 (2015), 955-957.


As a starting point, an important link is established between Brumer’s conjecture and the Brumer-Stark conjecture which allows one to translate recent progress on the former into new results on the latter. For example, if $K/F$ is an abelian extension of relative degree $2p$, $p$ an odd prime, we prove the $l$-part of the Brumer-Stark conjecture for all odd primes $l\ne p$ with $F$ belonging to a wide class of base fields. In the same setting, we study the $2$-part and $p$-part of Brumer-Stark with no special restriction on $F$ and are left with only two well-defined specific classes of extensions that elude proof. Extensive computations were carried out within these two classes and a complete numerical proof of the Brumer-Stark conjecture was obtained in all cases.
Similar Articles
Additional Information
  • Cornelius Greither
  • Affiliation: Institut für theoretische Informatik und Mathematik, Fakultät für Informatik, Universität der Bundeswehr München, 85577 Neubiberg, F. R. Germany
  • Email:
  • Xavier-François Roblot
  • Affiliation: Institut Girard Desargues, Université Claude Bernard (Lyon I), 69622 Villeurbanne, France
  • Email:
  • Brett A. Tangedal
  • Affiliation: Department of Mathematics, College of Charleston, Charleston, South Carolina 29424-0001
  • MR Author ID: 612497
  • Email:
  • Received by editor(s): December 20, 2001
  • Published electronically: June 19, 2003
  • © Copyright 2003 American Mathematical Society
  • Journal: Math. Comp. 73 (2004), 297-315
  • MSC (2000): Primary 11R42; Secondary 11R29, 11R80, 11Y40
  • DOI:
  • MathSciNet review: 2034123